Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 17, 2014, 07:17:02 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 620062
  • Total Topics: 46716
  • Online Today: 282
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Feeling very tired when begining Combivir and Sustiva  (Read 2415 times)

0 Members and 1 Guest are viewing this topic.

Offline Vietman

  • Member
  • Posts: 3
Feeling very tired when begining Combivir and Sustiva
« on: August 13, 2007, 03:03:46 AM »
Dear all,

My CD4 is 238 and my doctor decide me to begin ARV. The theraphy is Combivir and Sustiva. I have taken it for 4 days and see it terrible, especially Sustiva. It makes me feel very tired, dizzy, nausea... I don't know how long these symptoms will be with me. Pls share your experience when using this medication. I take Combivir at 10 am & pm, Sustiva at 10pm, then I go to bed.

Vietman.

Offline Matty the Damned

  • Member
  • Posts: 12,160
Re: Feeling very tired when begining Combivir and Sustiva
« Reply #1 on: August 13, 2007, 07:09:37 AM »
Hey Viet,

There are two things that could be at work here. The dizzy, drowsy feeling is probably as a result of the Sustiva. Those sorts of side effects are experienced by many people who take that drug and they can clear up after a few weeks. Sustiva can also cause sleep disturbances and other problems.

The upset tummy you refer to could well be caused by one of the drugs in Combivir -- AZT, though just about any HIV drug can give you nausea.

If you're symptoms don't go away after a while, ask your doctor to review the situation.

Best wishes,

MtD

Offline Vietman

  • Member
  • Posts: 3
Re: Feeling very tired when begining Combivir and Sustiva
« Reply #2 on: August 15, 2007, 04:32:56 AM »
Dear MtD,

Thanks you for your reply. In fact, before I began these medications, I read quite clearly their side-effects and be ready to take it. However, i have been exhausted for a week of ARV. It has been unexpected result. I hope these symtoms will disappeared after few weeks and return me as a normal condition.
The only thing that I am afraid is these symptoms may not clear off completely and I may have light dizzy for a long time. If so, It really makes me do nothing at my office because I can not concentrate and be easy to get angry with another! ???

Best regards,

Vietman.

Offline BassMan

  • Member
  • Posts: 77
  • Gran Canaria 2006
Re: Feeling very tired when begining Combivir and Sustiva
« Reply #3 on: August 15, 2007, 04:59:34 AM »
Hi Vietnam

I had a similar reaction to your's to Combivir and Sustiva. I agree with everything Matty said about Sustiva; it's a highly effective drug for getting your viral load under control, but I think there's a general consensus that it's not for everyone. The Sustiva side effects may well wear off in time but if they don't, there are plenty of other options.

Another issue with AZT is anaemia. AZT can cause serious anaemia in some people (as it did with me) which can cause chronic fatigue. Since you've only been on meds for a short time I'd be surprised if you were anaemic so soon, but it's another side effect that you need to be aware of when taking meds containing AZT. AZT is an old drug that I though was falling out of fashion a bit these days. You might want to ask your doc about possibly switching it for Truvada (tenofovir/emtricitabine) or even switching to Atripla (sustiva/tenofoivir/emtricitabine) which is one pill once a day.

The way I see it is that being on meds is supposed to make you well. Whilst everyone should expect some side effects to deal with, if the meds make you feel worse than before and seriously lower your quality of life then you need to review them with your doc.

Hope you're feeling better soon.

Carl
Manchester (UK)

Diagnosed December 2002
CD4 810 VL 750,000

Started meds October 2004
CD4 405 VL >100,000

Latest Results: October 2009
CD4 888 38%, VL undetectable
on fosamprenavir/ritonavir & Truvada

VL undetectable since November 2005

Offline Matty the Damned

  • Member
  • Posts: 12,160
Re: Feeling very tired when begining Combivir and Sustiva
« Reply #4 on: August 15, 2007, 05:49:54 AM »
Another issue with AZT is anaemia. AZT can cause serious anaemia in some people (as it did with me) which can cause chronic fatigue. Since you've only been on meds for a short time I'd be surprised if you were anaemic so soon, but it's another side effect that you need to be aware of when taking meds containing AZT. AZT is an old drug that I though was falling out of fashion a bit these days. You might want to ask your doc about possibly switching it for Truvada (tenofovir/emtricitabine) or even switching to Atripla (sustiva/tenofoivir/emtricitabine) which is one pill once a day.

An excellent point, Carl.

AZT is well known for causing anaemia and it might be wise to have that looked into, Viet. I note that you've only been on medications for a week and side effects can certainly take a few weeks to settle down. Carl correctly notes that there are other combos that may cause you less problems.

Be sure to discuss all of these things with your doctor and keep us up to date. :)

Best wishes,

MtD

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.